Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 28, 2015, 4:35 PM CDT for Butler County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 4:35 PM CDT (21:35 UTC)
- Expired
- May 28, 2015, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 114 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WWUS84 KMOB 282135
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT THU MAY 28 2015
ALZ057-282230-
BUTLER AL-
435 PM CDT THU MAY 28 2015
...CLUSTERS OF STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY UNTIL
530 PM CDT...
AT 434 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENVILLE...
MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... GEORGIANA... I65 AND AL 10...
I65 AND AL 185... I65 AND AL 106... PROVIDENCE...
BOLLING... REDDOCK SPRINGS... WALD...
MANNINGHAM... CHAPMAN... RHODES...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3154 8656 3163 8688 3196 8672 3196 8649
3195 8646
TIME...MOT...LOC 2134Z 127DEG 8KT 3181 8657
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 3:57 PM CDT, 38 minutes earlier.
Area forecast discussion, May 28, 3:57 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 357 PM CDT THU MAY 28 2015 .SHORT TERM (TONIGHT AND FRIDAY)...SCATTERED SHOWERS AND STORMS ACROSS THE FCST AREA LATE THIS AFTERNOON...MOST LIFTING SLOWLY NORTH. DUE TO THE SLOW MOVEMENT...SOME BRIEF FLOODING AND PONDING IS POSSIBLE. A FEW STRONG STORMS HAVE BEEN NOTED...BUT SEVERE THREAT IS LOW. ONCE THE SUN GOES DOWN AND WE LOSE DAYTIME HEATING...EXPECT COVERAGE OF SHOWERS AND STORMS TO DECREASE THROUGH THE EVENING HOURS...PERSISTING A LITTLE LATER INTO THE EVENING OVER INTERIOR EASTERN ZONES THAN WESTERN ZONES. AFTER MIDNIGHT MOST OF THE RAINFALL WILL HAVE ENDED...ALTHOUGH AN ISOLATED SHOWER WILL REMAIN POSSIBLE OVERNIGHT. PATCHY FOG WILL LIKELY DEVELOP OVERNIGHT AS WELL...ESPECIALLY OVER INLAND AREAS...BUT NOT EXPECTED TO BE WIDESPREAD DENSE AT THIS TIME. FOR FRIDAY...LITTLE CHANGE IN PATTERN. RESIDUAL OUTFLOW BOUNDARIES...SEA BREEZE INTERACTIONS AND DAYTIME HEATING WILL ONCE AGAIN BE THE PRIMARY FORCING MECHANISM FRIDAY...FOR YET ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS (MAINLY LATE MORNING THROUGH AFTERNOON HOURS). LOW TEMPS TONIGHT MID TO UPPER 60S INLAND AND LOW 70S COASTAL. HIGHS ON FRIDAY IN THE UPPER 80S INLAND AND MIDDLE 80S COASTAL. 12/DS .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...UPPER LEVEL BLOCKING RIDGE PATTERN PERSIST OVER THE EASTERN SEABOARD AS A BROAD AREA OF LOW PRESSURE PREVAILS OVER NORTHERN GULF REGION THROUGH NEXT WEEK. A WEAK UPPER LEVEL TROUGH IS ANCHORED OVER OUR AREA THROUGH THE WEEKEND...DYNAMICS REMAIN WEAK BUT ENOUGH DIVERGENCE ALOFT TO ALLOW AFTERNOON DEVELOPMENT OF THUNDERSTORMS ALONG THE SEABREEZE FRONT WITH CONVECTION TAPERING OFF DURING THE EVENING HOURS. BY SUNDAY NIGHT THE UPPER LEVEL WAVE OVER THE REGION CLOSES AND BECOMES CUTOFF FROM THE WESTERLIES. THIS LOW THEN REMAINS QUASI-STATIONARY OVER THE REGION THROUGH THE FORECAST PERIOD...MINOR SHORTWAVE TROUGHS RIPPLING AROUND THIS FEATURE WILL TAP INTO THE INSTABILITY (ESPECIALLY DURING THE AFTERNOON) AND DEEP LAYER MOISTURE POOL (LYR PWATS...1.50 TO 1.7 INCHES)OVERLYING THE AREA. SCATTERED OR POSSIBLY NUMEROUS SHOWERS (DEPENDING ON THE POSITION OF THE CUTOFF LOW EACH DAY)ARE EXPECTED TO DEVELOP LATE MORNING THROUGH THE AFTERNOON AND GENERALLY DISSIPATE DURING THE EVENING. MAIN THREAT ASIDE FROM LIGHTNING WILL LIKELY BE LOCALIZED FLOODING...PONDING OF WATER IN POOR DRAINAGE AND URBAN ENVIRONMENTS. IF MODEL PROJECTIONS REMAIN CORRECT...SEVERE WEATHER SHOULD REMAIN CONFINED WEST NEAR THE STALLED OUT FRONTAL BOUNDARY AND WHERE THERE'S SOME DRY AIR INTRUSION INTO THE WESTERN EDGE OF THE BROAD DEEP LAYER MOIST POOL. THERE SHOULD BE LITTLE VARIATION IN DAILY HIGH AND LOW TEMPERATURES. HIGH TEMPERATURES WILL GENERALLY CLIMB INTO THE MID 80S WITH LOWS BOTTOMING OUT IN THE LOW 70S TO UPPER 60S. /08 JW && .AVIATION...28/18Z FORECAST CYCLE..GENERALLY VFR CONDITIONS THIS EVENING EXCEPT FOR IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS WHERE MVFR CONDITIONS WILL PREVAIL. OCNL BRIEF IFR CONDITIONS NEAR AND IN THE STRONGEST STORMS. SHOWER AND STORM ACTIVITY BECOMING MORE ISOLATED AFTER MIDNIGHT TONIGHT. DURING THE EARLY PREDAWN MORNING HOURS FRIDAY...PATCHY FOG WILL POSSIBLY DEVELOP...WITH MVFR (MAYBE ONLY IFR) VIS AND CIGS IN SOME LOCATIONS. GENERALLY LIGHT SOUTHEASTERLY SFC WIND FLOW EXPECTED THROUGH THE PERIOD. 12/DS && .MARINE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE SOUTHEAST STATES AND NORTH CENTRAL GULF THROUGH EARLY NEXT WEEK LEADING TO A MOSTLY LIGHT TO MODERATE SOUTHEASTERLY WIND FLOW THROUGH THE FORECAST PERIOD. HIGHER WINDS AND SEAS WILL OCCUR OVER THE NEAR SHORE WATERS DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH MONDAY...MAINLY DUE TO AFTERNOON HEATING WELL INLAND INDUCING SEA BREEZE. WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...DECREASING OVER THE WEEKEND AND THEN RETURNING SUNDAY INTO THE EARLY PART OF NEXT WEEK. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 85 70 86 68 / 20 30 10 20 10 PENSACOLA 72 85 70 87 70 / 20 30 10 10 10 DESTIN 73 85 73 82 75 / 20 30 10 10 10 EVERGREEN 68 88 66 92 67 / 30 30 10 20 10 WAYNESBORO 67 87 66 89 67 / 20 30 20 20 10 CAMDEN 67 88 65 91 67 / 30 30 20 20 10 CRESTVIEW 68 89 67 90 68 / 20 30 10 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 28, 5:26 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 526 AM CDT THU MAY 28 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 526 AM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORMING LATER THIS MORNING CONTINUING INTO THE EVENING HOURS. THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS WILL BE GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN. SOME MINOR TO MODERATE FLOODING OF STREETS...LOW LYING AREAS AND SMALL STREAMS AND CREEKS WILL ALSO BE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS THROUGH THIS EVENING. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THROUGH WEDNESDAY NEXT WEEK. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS THROUGH WEDNESDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA FRIDAY THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-291030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 526 AM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT INDS AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
In the hours before
Special weather statement, May 28, 1:59 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU MAY 28 2015
FLZ205-282000-
OKALOOSA INLAND FL-
159 PM CDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKALOOSA COUNTY
UNTIL 300 PM CDT...
AT 158 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CRESTVIEW...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW... LAUREL HILL... PEADEN...
ESCAMBIA FARMS... CRESTVIEW AIRPORT... SVEA...
CLEAR SPRINGS... KILLINGSWORTH CROSSROADS...
CAMPTON... DEERLAND... DORCAS...
GOOD HOPE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3069 8651 3097 8665 3100 8654 3099 8639
3072 8639
TIME...MOT...LOC 1858Z 164DEG 8KT 3079 8644Special weather statement, May 28, 2:27 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT THU MAY 28 2015
ALZ060-282030-
COVINGTON AL-
227 PM CDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 330 PM CDT...
AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FLORALA...
MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OPP... FLORALA... BABBIE...
LOCKHART... SANFORD... HORN HILL...
ONYCHA... BLUE SPRINGS... DUVALL...
HOWELLS... BLAIRS... MCRAE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION. BRIEF FLOODING MAY ALSO OCCUR IN OTHER LOW
LYING AND POOR DRAINAGE AREAS.
LAT...LON 3099 8620 3100 8639 3139 8643 3141 8620
3103 8619
TIME...MOT...LOC 1925Z 188DEG 17KT 3100 8631Special weather statement, May 28, 2:59 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CDT THU MAY 28 2015
ALZ059-060-FLZ203-205-282100-
COVINGTON AL-ESCAMBIA AL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
259 PM CDT THU MAY 28 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN COVINGTON...EASTERN
ESCAMBIA...NORTHEASTERN SANTA ROSA AND NORTHWESTERN OKALOOSA
COUNTIES UNTIL 400 PM CDT...
AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BAKER...OR 15 MILES NORTHWEST OF CRESTVIEW...MOVING NORTH AT 10 MPH.
ANOTHER STRONG STORM WAS INDICATED 15 MILES EAST OF
BREWTON...ALSO MOVING NORTH AT AROUND 10 MPH.
LOCATIONS IMPACTED INCLUDE...
US 29 AND CR 43... FAIRFIELD... DIXIE...
DAMASCUS... ROCK CREEK... ESCAMBIA FARMS...
BLACKMAN... FALCO... ROBERTS...
SANTA MARIA... GOOD HOPE... BRADLEY...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION. BRIEF FLOODING MAY ALSO OCCUR IN OTHER LOW
LYING AND POOR DRAINAGE AREAS.
LAT...LON 3086 8660 3085 8681 3125 8701 3126 8677
3120 8677 3118 8672 3119 8672 3119 8670
3126 8670 3126 8656
TIME...MOT...LOC 1957Z 176DEG 9KT 3094 8671Special weather statement, May 28, 4:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT THU MAY 28 2015
ALZ057-282230-
BUTLER AL-
435 PM CDT THU MAY 28 2015
...CLUSTERS OF STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY UNTIL
530 PM CDT...
AT 434 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENVILLE...
MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... GEORGIANA... I65 AND AL 10...
I65 AND AL 185... I65 AND AL 106... PROVIDENCE...
BOLLING... REDDOCK SPRINGS... WALD...
MANNINGHAM... CHAPMAN... RHODES...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3154 8656 3163 8688 3196 8672 3196 8649
3195 8646
TIME...MOT...LOC 2134Z 127DEG 8KT 3181 8657The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:27 PM CDT | Special Weather Statement | MOB | Covington | 63 min |
| May 28, 2:59 PM CDT | Special Weather Statement | MOB | Escambia | 61 min |
| May 28, 1:59 PM CDT | Special Weather Statement | MOB | Okaloosa | 61 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.